They may choose aggressive therapy in attempt to have more time with children, study finds
by HeatherB28 on Tue Apr 09, 2013 08:30 PM
Hi all. I am new here. I am hoping to find someone who has gone through the issue I am dealing with. I have been on synthroid for about 10 years without a problem. I was on 50mcg and was totally stable. THen, out of the blue, I develped severe insomnia. I mean months without sleep. I had my labs done and they were totally fine. I couldnt take it anymore so I went ahead and stopped my synthroid just to see what happened. Low an behold, within a week, i started sleeping like a baby. Now my levels are low and i am hypothyroid. I am putting on weight and my hair is falling out. I feel like I have to pick between sleeping and feeling terrible. My endo has tried switching me to levoxyl but I have the same problem. I have been taking massive amounts of ambien and lunesta to try to get some sleep. Is it possible to just develp insomnia after being on synthroid for so long?? PLEASE HELP!!!!
by SarahGrey on Tue Apr 09, 2013 08:42 PM
your subject gave me chills... :(
my husband has gbm (brain cancer) and one of his first and really only symptoms was sudden and severe insomnia. everything checked out and the docs just gave him more and more meds... finally he had a seizure and we found out about the tumors.
do you have brain tumors? i HIGHLY doubt it. but... i had to share my story with you. do you have ANY other symptoms? leg drag, handwriting looks a little different, you lose interest in things, you get confused, dizzy, trouble organizing, trouble finding the right words?.. anything?..
by HeatherB28 on Tue Apr 09, 2013 09:05 PM
Its hard to say because obviously without sleep, I am cranky, forgetful, etc. However, given that the insomnia dissipates when I stop the synthroid leads me to believe it is related to the medication.
by tink2002 on Tue Apr 09, 2013 09:07 PM
Hi, Heather. Welcome. I'm wondering about the more mundane matters: do you have any thyroid left??? what are your actual TSH numbers?? any recent change (before getting off meds) in weight? are you in the dreaded range of menopause age?? any other changes in your life....stressors? diabetes? bp? gerd?? have you recently given up milk?? 50 is a pretty low dose, but why do you feel it has to be 50 or nothing??? there are 49 numbers between 0 and 49.
by butterfly501 on Fri Apr 12, 2013 06:36 PM
On Apr 09, 2013 9:05 PM HeatherB28 wrote: Its hard to say because obviously without sleep, I am cranky, forgetful, etc. However, given that the insomnia dissipates when I stop the synthroid leads me to believe it is related to the medication.
On Apr 09, 2013 9:05 PM HeatherB28 wrote:
Yes, it's really difficult to say without your TSH number and thyroid status. Most people who have had thyroid cancer have had their thyroid removed, is that your situation?
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.